How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I am a very concerned mother. My daughter (age 20) was diagnosed

Customer Question

I am a very concerned mother. My daughter (age 20) was diagnosed with polycystic ovarian syndrome. She suffers from acne and she did not menstruate for 4 months. She was put on medication to start menstruation. Only 2 days after the 5 day treatment did she start menstruating. She then started with a birth control pill and used it according to instructions. The first month she menstruated for only 2 days, but I suppose that is normal as it correlated with the birth control pill cycle. She is currently in her second month of treatment. According to the birth control pill her menstruation was suppose to end today, but she has not menstruated at all this month. What advice can you give me. I phoned the dr. who prescribed the meds. I had to leave a message and no-one came back to me yet. I am really very worried.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.
Which birth control pill is your daughter taking?Has her acne gotten better since she started the pill? Thank you.
Customer: replied 1 year ago.
She is on Yaz. At first the acne was worse, but it seams to be a little bit better.
Expert:  Dr. Norm S. replied 1 year ago.
I wouldn't worry, at least as long as she's not pregnant (I assume that the absence of a period is not due to pregnancy). Most women get lighter periods while on the pill, and sometimes they get so light that they don't come at all. It's due to the fact that the pill causes the uterine lining to be thin, so there's not much lining to bleed. It's not harmful for your daughter. Assuming that the absent period is due to the pill, she could switch to a different pill, and she'd likely get periods. However, since Yaz is usually good for acne, she could also continue taking it, whether she gets periods or not. Some women on the pill prefer not having periods, and it's not harmful.
Customer: replied 1 year ago.
Thank you very much, it just did not seem normal not menstruating even though she is on the pill. Should we start seeing an improvement in her skin soon?
Expert:  Dr. Norm S. replied 1 year ago.
Usually acne will improve on the pill, especially Yaz. However, it may not in some women. Hopefully your daughter's skin will get better each month.
Customer: replied 1 year ago.
Thank you very much
Expert:  Dr. Norm S. replied 1 year ago.
You're welcome.